Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 31, 2006, 8:54 AM CST for 8 counties in North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 8:54 AM CST (14:54 UTC)
- Expired
- Mar 31, 2006, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 311454 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 854 AM CST FRI MAR 31 2006 ...WINDY EAST CENTRAL INTO THIS AFTERNOON... .A DEEP LOW PRESSURE SYSTEM IN SOUTHERN MINNESOTA AND HIGH PRESSURE IN MONTANA WILL CREATE A STRONG PRESSURE GRADIENT ACROSS EASTERN NORTH DAKOTA TODAY. NORTH WINDS OF 30 TO 40 MPH WILL OCCUR IN THE ADVISORY AREA THROUGH MID-AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING. NDZ023-025-036-037-047-048-050-051-312100- /O.NEW.KBIS.WI.Y.0004.060331T1454Z-060331T2100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 854 AM CST FRI MAR 31 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A DEEP LOW PRESSURE SYSTEM IN SOUTHERN MINNESOTA AND HIGH PRESSURE IN MONTANA WILL CREATE A STRONG PRESSURE GRADIENT ACROSS EASTERN NORTH DAKOTA TODAY. NORTH WINDS OF 30 TO 40 MPH WILL OCCUR IN THE ADVISORY AREA THROUGH MID-AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JF
1 follow-up statement
000 WWUS73 KBIS 312049 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 249 PM CST FRI MAR 31 2006 .WINDS HAVE DECREASED ACROSS THE ADVISORY AREA AS SURFACE HIGH PRESSURE BUILDS OVER NORTH DAKOTA. THE WINDS WILL CONTINUE TO DIMINISH RAPIDLY INTO THE EVENING HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. NDZ023-025-036-037-047-048-050-051-312200- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-060331T2100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 249 PM CST FRI MAR 31 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. WINDS HAVE DECREASED ACROSS THE ADVISORY AREA AS SURFACE HIGH PRESSURE BUILDS OVER NORTH DAKOTA. THE WINDS WILL CONTINUE TO DIMINISH RAPIDLY INTO THE EVENING HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:25 AM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 31, 3:25 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 AM CST FRI MAR 31 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST HIGHLIGHTS/CONCERNS IN THE SHORT TERM WILL BE LINGERING CLOUDS AND PRECIP THIS MORNING...THEN ANOTHER CHANCE OF RAIN SHOWERS LATE SATURDAY NIGHT INTO SUNDAY. CURRENTLY...UPPER LEVEL AND SURFACE LOW STACKED OVER SOUTHWEST MINNESOTA. REGIONAL RADAR LOOP DEPICTING WRAP AROUND SNOW AND RAIN SHOWERS CONTINUING TO SLOWLY DIMINISH IN INTENSITY AND AERIAL COVERAGE OVER THE CENTRAL AND EAST. CLOUDY ACROSS MUCH OF THE FORECAST AREA WITH LOW CLOUDS QUICKLY CLEARING NORTHWEST AND WEST CENTRAL. WILL REVISIT MORNING POPS AND SKY GRIDS BEFORE ISSUANCE FOR LATEST TRENDS. EXPECT SKIES TO CONTINUE CLEARING NORTHWEST TO SOUTHWEST EARLY THIS MORNING...THEN GRADUALLY CLEARING AND PRECIP ENDING CENTRAL AND EAST LATER THIS MORNING AND AFTERNOON AS THE SURFACE AND UPPER LOW MOVE EAST TOWARDS THE GREAT LAKES. MAX TEMPS TODAY WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE...SO KEPT THE WARMER TEMPS ACROSS THE WEST. WILL SEE NEAR ADVISORY CRITERIA WINDS SOUTHEAST LATER ON THIS MORNING AND EARLY AFTERNOON. NORTHWEST WINDS WILL DIMINISH TODAY AS THE PRESSURE GRADIENT EASES UP. INCREASED SKY GRIDS TONIGHT AS A SHORTWAVE MOVES THROUGH THE REGION PRODUCING SOME MID TO UPPER LEVEL CLOUDINESS. WARMER TEMPS SATURDAY WITH LESS CLOUD COVER OVER THE FORECAST AREA AND SOME WAA. UPPER FLOW THEN TURNS SOUTHWEST LATER SATURDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE WESTERN UNITED STATES. BY SATURDAY NIGHT PRECIP STARTS SPREADING CLOSER TO THE FORECAST AREA AS A SURFACE LOW ORGANIZES AND MOVES INTO THE CENTRAL PLAINS. BY SUNDAY MORNING AND AFTERNOON...THE SURFACE LOW DEVELOPS FURTHER AND THE UPPER LEVEL TROUGH/CLOSED LOW ALSO MOVES INTO THE CENTRAL PLAINS...PAINTING THE BEST PRECIP CHANCES ACROSS THE SOUTH. MODELS HAVE BEEN CONSISTENT WITH THIS PATTERN SO MADE VERY LITTLE CHANGES TO POPS AND WEATHER AFTER 0Z SUNDAY. ONLY MAJOR CHANGE WAS TO ADD IN SLIGHT CHANCE SNOW SHOWERS CENTRAL AND EAST SUNDAY NIGHT AS WOULD EXPECT THE SYSTEM TO SLOW DOWN MORE THAN WHAT THE MODELS ARE CURRENTLY PREDICTING WITH THE CLOSED UPPER LOW. COOLED MAX TEMPS SUNDAY A FEW DEGREES AS WELL. USED PRIMARILY A GFS/ECMWF/UKMET MIX FOR SUNDAY AS THE NAM LOOKING TOO DRY AND TOO FAST. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... FORECAST PROBLEM IN THE LONG TERM WILL BE DEALING WITH COMPLEX SYSTEM EJECTING OUT OF THE WESTERN U.S. INTO THE CENTRAL AND NORTHERN PLAINS. ON MONDAY UPPER RIDGE BUILDS OVER THE CWA AS THE CLOSED UPPER LOW MOVES ONTO THE WESTERN U.S. COAST. ON TUESDAY THE GFS IS MORE PROGRESSIVE THAN THE ECMWF IN PUSHING THE RIDGE EAST AND BRINGING INITIAL SHORTWAVE ENERGY INTO THE REGION VIA SOUTHWEST UPPER FLOW. BEYOND MONDAY...SERIES OF IMPULSES MOVES THROUGH THE AREA AS BOTH GFS AND ECMWF MOVE THE UPPER LOW INTO THE NORTHERN PLAINS BY THURSDAY EVENING...THE GFS OVER SOUTHEAST SOUTH DAKOTA AND THE ECMWF OVER NORTHEAST WYOMING. OVERALL...UNSETTLED PATTERN WITH NO STRONG CONSENSUS AS GFS IS GENERALLY FARTHER EAST THAN ECMWF. THEREFORE WILL STICK CLOSE TO GOING FORECAST...WITH MINIMAL CHANGES AT THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/TWH
Hazardous weather outlook, Mar 31, 4:10 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CST FRI MAR 31 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 410 AM CST FRI MAR 31 2006 /310 AM MST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.